MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025, that the c-arm on a 3dimensions mammography system continuously moved in a downward motion without command.A field engineer was dispatched and examined the equipment, finding that a stuck foot pedal switch was the cause of the uncommanded system motion.The field engineer replaced the foot pedals on the system and confirmed that the system is now functioning in accordance with manufacturer specifications.No patient/user injury was reported.
 
Additional Manufacturer Narrative
On april 8th, 2025, a customer reported that the c-arm moved down independently after being moved upward on a 3dimensions (serial number (b)(6)).There was no alleged negative health impact or consequence.The field service engineer (fse) replaced the footswitch and no longer observed the behavior.The part was scrapped on site.Because of this, there was no part returned, and no initial evaluation performed.The footswitch was either (b)(6) old.Because the part was not available, the investigation is limited to a complaint review.There was one prior footswitch complaint where the footswitch stopped functioning.No footswitch or un-commanded motion issues were found after the fse performed the troubleshooting.Possible causes for footswitch issues include wear and tear due to part use or debris accumulation due to its location on the floor.The footswitch was not returned; therefore, further investigation could not be performed.Due to the limited information provided and lack of part return, the root cause of the failure could not be determined.Conclusion: the probable cause is a stuck footswitch; the root cause is unknown due to the unreturned part.The severity for this incident is very low, and the calculated post risk control risk index is considered acceptable.Because of this, and because there was no severe injury, no capa is required.This will continue to be trended and monitored.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4).Sku: 3dm-sys-std.Serial number: (b)(6).Date of manufacture: 9/16/2020.Installation date: (b)(6) 2020.Incident date: (b)(6) 2025.Closest pm to complaint date: (b)(6) 2025.Date of part manufacture: unknown.There was one previous complaint where a footswitch was unresponsive and replaced on (b)(6) 2025.There are two footswitches which means it cannot be determined if the newer footswitch or older footswitch was replaced.Dhr review summary: there were no discrepancies related to the vta movement or footswitches.

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key21890752
Report Number1220984-2025-00054
Device Sequence Number17026693
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)200916
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown